Hail, Grafton
- When
- August 3, 4:15 PM EST to 4:18 PM EST
- Where
- Grafton County, 0.69 mi S of Littleton
- Measured
- 1 in hail
- Reported by
- Law Enforcement
- Coordinates
- 44.310, -71.770
A severe thunderstorm produced 1 inch hail in Littleton.
A pre-frontal trough ahead of an approaching cold front was the focus for severe convection on the afternoon of August 3rd. Moderate CAPES and low-level moisture combined with increasing mid-level flow to produced numerous severe cells most of which produced wind damage.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GYX wrote it up.
A pre-frontal trough ahead of an approaching cold front was the focus for severe convection on the afternoon of August 3rd. Moderate CAPES and low-level moisture combined with increasing mid-level flow to produced numerous severe cells most of which produced wind damage.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before the first event at Aug 3, 3:21 PM EST, 54 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAY ME 421 PM EDT MON AUG 3 2015 .SYNOPSIS... PERSISTENT LOW PRESSURE ALOFT...SITUATED OVER QUEBEC...WILL BRING THE THREAT OF SHOWERS AND THUNDERSTORMS INTO TUESDAY. A FEW STORMS COULD BE SEVERE THIS AFTERNOON AND EVENING...WITH ANOTHER ROUND OF STRONGER STORMS POSSIBLE TUESDAY AFTERNOON. COOLER AIR MOVES IN FOR THE MID TO LATE WEEK PERIOD...AND IT WILL BE MAINLY DRY...ALTHOUGH SCATTERED SHOWERS WILL BE POSSIBLE IN THE MOUNTAINS WEDNESDAY AND THURSDAY. && 20Z UPDATE... QUICK UPDATE TO EXTEND SEVERE THUNDERSTORM WATCH INTO CHESHIRE AND HILLSBOROUGH COUNTIES IN NEW HAMPSHIRE UNTIL 9 PM. HAVE ALSO ADJUSTED CURRENT POPS AND WEATHER BASED ON CURRENT RADAR TRENDS. PREVIOUS DISCUSSION... .NEAR TERM /UNTIL 6 AM TUESDAY MORNING/... PRE-FRONTAL TROF/DIFFERENTIAL HEATING BOUNDARY HAS HELPED INITIATE A BROKEN LINE OF TSTMS ACROSS WRN NEW ENGLAND. TEMPS REACHING THE UPPER 80S/LOW 90S...AND DEWPOINTS IN THE LOWER 60S IS YIELDING CAPE VALUES ON THE ORDER OF 1000 TO 1500 J/KG. SHEAR IS MORE THAN ADEQUATE FOR STORM ORGANIZATION...AND STRENGTHENING MID LEVEL WINDS...EVIDENCED BY KCXX VWP OF 50 KTS IN THE MID LEVELS...WILL RESULT IN PRIMARILY A WIND DAMAGE THREAT. HOWEVER...AS CELLS REMAIN SOMEWHAT ISOLATED EARLY IN THEIR DEVELOPMENT...LARGE HAIL IS POSSIBLE. STRONG ONSHORE FLOW OVER MUCH OF WRN ME HAS RESULTED IN A MORE STABLE ATMOSPHERIC PROFILE...AND YOU CAN SEE THIS FROM A LACK OF CU ACROSS MUCH OF THE COASTAL PART OF THE FORECAST AREA. EXPECT ANY SEVERE THREAT TO BE CONFINED TO NW OF THIS AREA. THAT BEING SAID...DESPITE DEVELOPING INVERSION OVERNIGHT...INSTABILITY REMAINS MODEST ALOFT. THIS SHOULD ALLOW ANY CONVECTION TO CONTINUE WITH THUNDER WELL AFTER 00Z AND INTO THE MORNING HOURS. && .SHORT TERM /6 AM TUESDAY MORNING THROUGH TUESDAY NIGHT/... TUE FORECAST REVOLVES AROUND THE DEGREE OF CLEARING/RECOVERY THE FORECAST AREA SEES AFTER ANY MORNING PCPN. CONVECTION ALLOWING MODELS INDICATE THAT A COMPLEX OF SHOWERS/STORMS MOVES ACROSS PORTIONS OF NEW ENGLAND OVERNIGHT...WHICH COULD DELAY HEATING TUE IF CLOUD COVER IS EXTENSIVE. COLD FRONT WILL STILL BE PROGRESSING THRU THE AREA...SO FORCING WILL EXIST FOR MORE AFTERNOON STORMS TO DEVELOP. SHEAR WILL BE ADEQUATE ONCE AGAIN FOR STORM ORGANIZATION...WITH HAIL/WIND ONCE AGAIN THE THREAT. FOR NOW THE UNCERTAINTIES THAT EXIST REGARDING RECOVERY WILL PRECLUDE SEVERE WORDING...SO WILL MAINTAIN SMALL HAIL/GUSTY WINDS IN THE GRIDS. COLD FRONT CLEARS THE AREA OVERNIGHT TUE...BRINGING COOLER AND DRIER AIR BACK TO THE REGION...THOUGH SHOWERS WILL REMAIN A POSSIBILITY IN CYCLONIC FLOW ALOFT. && .LONG TERM /WEDNESDAY THROUGH MONDAY/... THE MODELS ARE IN GENERAL AGREEMENT ON THE LONG WAVE PATTERN INTO EARLY NEXT WEEK. GENERAL MEAN TROUGHING WILL BE IN PLACE ACROSS THE NEW ENGLAND THROUGH MUCH OF THE EXTENDED PERIOD...KEEPING ANY EXCESSIVE HEAT AT BAY. ALSO...LITTLE IMPULSES MOVING THROUGH THE MEAN THROUGH MAY ALLOW FOR SCT SHOWER AND ISOLD THUNDERSTORM DEVELOPMENT FROM TIME TO TIME. THE FIRST IMPULSE...AND PERHAPS THE STRONGEST WILL MOVE THROUGH ON WEDNESDAY WITH A CHANCE OF SHOWERS...PERHAPS LIKELY ACROSS THE INTERIOR MOUNTAINS. COLD AIR ALOFT MAY ALLOW FOR ISOLD THUNDER. THE NEXT FORECAST CHALLENGE WITH BE WITH LOW PRESSURE MOVING JUST SOUTH OF NEW ENGLAND AT THE END OF THE WEEK INTO THE WEEKEND. VARIOUS MODELS HAVE VARIOUS DEGREES OF AMPLIFICATION. THE ULTIMATE DEGREE OF AMPLIFICATION WILL DETERMINE HOW MUCH RAIN MOVES INTO OUR AREA. FOR NOW...HAVE KEPT POPS MAINLY ACROSS SOUTHERNMOST ZONES BUT WILL CONTINUE TO WATCH TRENDS. && .AVIATION /20Z MONDAY THROUGH SATURDAY/... SHORT TERM...VFR CONDITIONS WILL GENERALLY PREVAIL THRU TUE. EXCEPTIONS WILL BE RKD...WHERE COASTAL FOG/STRATUS WILL LINGER/REDEVELOP OVERNIGHT. EXPECT IFR AND LOWER CONDITIONS THRU MORNING. OTHERWISE...LEB AND HIE HAVE THE GREATEST CHANCE FOR TSRA THIS EVENING. IFR CONDITIONS WILL BE POSSIBLE IN ANY TSRA...ALONG WITH STRONG WIND GUSTS AND LARGE HAIL. AFTERNOON TUE TSRA THREAT MOVES TO THE COASTAL AREAS...WHERE GUSTY WINDS AND SMALL HAIL IS POSSIBLE. COVERAGE WILL BE MORE SCATTERED THAN WIDESPREAD. LONG TERM /WEDNESDAY THROUGH FRIDAY/...OCCASIONAL MVFR CONDITIONS IN SHOWERS POSSIBLE ON WEDNESDAY IN SHOWERS WITH NEXT COLD FRONT...WITH THE BEST BET IN THE MOUNTAINS. VFR LOOKS TO BE THE MOST LIKELY OUTCOME AT THIS TIME FOR THURSDAY AND FRIDAY FOR MOST AREAS. SOME MVFR CONDITIONS MAY SNEAK INTO SOUTHERN NH LATE FRIDAY OR FRIDAY NIGHT IN RAIN. && .MARINE... SHORT TERM...PERSISTENT SSW FLOW AHEAD OF SLOWLY APPROACHING COLD FRONT WILL KEEP WINDS AND SEAS NEAR SCA THRESHOLDS THRU TUE. SEAS WILL REACH 5 FT ON THE OUTER WATERS TONIGHT...AND SCA IS IN EFFECT FOR THIS TIME PERIOD. WINDS PROBABLY WON/T CONSISTENTLY GUST TO 25 KTS...BUT ENOUGH OF A CHANCE THERE TO INCLUDE IN THE ADVISORY. LONG TERM...SMALL CRAFT CONDITIONS MAY DEVELOP LATER FRIDAY OR OVER THE WEEKEND IN ASSOCIATION WITH LOW PRESSURE THAT IS CURRENTLY EXPECTED TO MOVE TO THE SOUTH OF OUR WATERS. .GYX WATCHES/WARNINGS/ADVISORIES... ME...NONE. NH...NONE. MARINE...NONE. && .GYX WATCHES/WARNINGS/ADVISORIES... ME...NONE. NH...NONE. MARINE...SMALL CRAFT ADVISORY UNTIL 8 AM EDT TUESDAY FOR ANZ150-152-154. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAY ME 429 PM EDT MON AUG 3 2015 MEZ018>028-NHZ010-013-014-042030- INTERIOR YORK-INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC- INTERIOR WALDO-COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN- KNOX-COASTAL WALDO-STRAFFORD-INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM- 429 PM EDT MON AUG 3 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW HAMPSHIRE AND SOUTHEASTERN NEW HAMPSHIRE. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER EXPEXTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. ANOTHER ROUND OF THUNDERSTORMS COULD ALSO PRODUCE SEVERE WEATHER TUESDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NHZ012-042030- EASTERN HILLSBOROUGH NH- 429 PM EDT MON AUG 3 2015 ...SEVERE THUNDERSTORM WATCH 466 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN NEW HAMPSHIRE. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. ANOTHER ROUND OF THUNDERSTORMS COULD ALSO PRODUCE SEVERE WEATHER TUESDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ150>154-042030- STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY- PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY- CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- 429 PM EDT MON AUG 3 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY...PENOBSCOT BAY...THE COASTAL WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER MA...THE COASTAL WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND THE COASTAL WATERS FROM STONINGTON ME TO PORT CLYDE ME. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER EXPEXTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. ANOTHER ROUND OF THUNDERSTORMS COULD ALSO PRODUCE SEVERE WEATHER TUESDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NHZ011-015-042030- CHESHIRE NH-WESTERN AND CENTRAL HILLSBOROUGH NH- 429 PM EDT MON AUG 3 2015 ...SEVERE THUNDERSTORM WATCH 466 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN NEW HAMPSHIRE. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. ANOTHER ROUND OF THUNDERSTORMS COULD ALSO PRODUCE SEVERE WEATHER TUESDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MEZ007>009-012>014-NHZ001>009-042030- NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD- SOUTHERN FRANKLIN-SOUTHERN SOMERSET-NORTHERN COOS-SOUTHERN COOS- NORTHERN GRAFTON-NORTHERN CARROLL-SOUTHERN GRAFTON-SOUTHERN CARROLL- SULLIVAN-MERRIMACK-BELKNAP- 429 PM EDT MON AUG 3 2015 ...SEVERE THUNDERSTORM WATCH 466 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW HAMPSHIRE AND NORTHERN NEW HAMPSHIRE. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. ANOTHER ROUND OF THUNDERSTORMS COULD ALSO PRODUCE SEVERE WEATHER TUESDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 413 PM EDT MON AUG 3 2015 MEZ008-009-032045- CENTRAL SOMERSET ME-NORTHERN FRANKLIN ME- 413 PM EDT MON AUG 3 2015 THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A * SPECIAL WEATHER STATEMENT FOR... CENTRAL SOMERSET COUNTY IN MAINE NORTHERN FRANKLIN COUNTY IN MAINE * UNTIL 445 PM EDT * AT 413 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR CARRABASSETT VALLEY...MOVING TO THE NORTHEAST AT 30 MPH. * NICKEL SIZE HAIL AND WIND GUSTS OF 35 TO 45 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... CARRABASSETT VALLEY... THE FORKS... FLAGSTAFF LAKE... AND CARATUNK. PRECAUTIONARY/PREPAREDNESS ACTIONS... PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED. && LAT...LON 4505 7023 4520 7039 4544 7007 4519 6976 TIME...MOT...LOC 2012Z 234DEG 25KT 4517 7023
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
442 PM EDT MON AUG 3 2015
NHZ003-032115-
NORTHERN GRAFTON NH-
442 PM EDT MON AUG 3 2015
THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
NORTHERN GRAFTON COUNTY IN NEW HAMPSHIRE
* UNTIL 515 PM EDT
* AT 442 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 7 MILES EAST OF NEWBURY...MOVING TO THE
NORTHEAST AT 30 MPH.
* DIME SIZE HAIL AND STRONG WIND GUSTS OF 45 TO 55 MPH ARE EXPECTED
WITH THIS STORM. EXPECT FREQUENT CLOUD TO GROUND LIGHTNING WITH
THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
SUGAR HILL...
BENTON...
EASTON...
AND LANDAFF CENTER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.
&&
LAT...LON 4408 7204 4408 7203 4409 7205 4409 7203
4410 7203 4430 7181 4412 7159 4392 7192
TIME...MOT...LOC 2037Z 234DEG 24KT 4404 7192SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
448 PM EDT MON AUG 3 2015
MEZ009-032130-
CENTRAL SOMERSET ME-
448 PM EDT MON AUG 3 2015
THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
CENTRAL SOMERSET COUNTY IN MAINE
* UNTIL 530 PM EDT
* AT 448 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 17 MILES NORTH OF BINGHAM...MOVING TO THE
NORTHEAST AT 40 MPH.
* NICKEL SIZE HAIL AND STRONG WIND GUSTS OF 45 TO 55 MPH ARE EXPECTED
WITH THIS STORM. VERY HEAVY RAIN IS FALLING...AND WILL CAUSE WATER
TO POND ON ROADWAYS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS. EXPECT FREQUENT CLOUD TO GROUND LIGHTNING WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
THE FORKS...
LAKE MOXIE...
AND CARATUNK.
LAT...LON 4558 6979 4555 6975 4555 6976 4553 6978
4531 6970 4529 6971 4526 6970 4518 6995
4533 7010
TIME...MOT...LOC 2046Z 234DEG 33KT 4530 6994SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
450 PM EDT MON AUG 3 2015
MEZ007-008-NHZ001-032130-
NORTHERN OXFORD ME-NORTHERN FRANKLIN ME-NORTHERN COOS NH-
450 PM EDT MON AUG 3 2015
THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
NORTHERN OXFORD COUNTY IN MAINE
NORTHERN FRANKLIN COUNTY IN MAINE
NORTHERN COOS COUNTY IN NEW HAMPSHIRE
* UNTIL 530 PM EDT
* AT 450 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 15 MILES WEST OF
COBURN GORE TO NEAR PITTSBURG...MOVING TO THE EAST AT 25 MPH.
* NICKEL SIZE HAIL AND STRONG WIND GUSTS OF 45 TO 55 MPH ARE EXPECTED
WITH THESE STORMS. VERY HEAVY RAIN IS FALLING...AND WILL CAUSE
WATER TO POND ON ROADWAYS AND QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS. EXPECT FREQUENT CLOUD TO GROUND LIGHTNING WITH THIS
LINE OF STORMS.
* LOCATIONS IMPACTED INCLUDE...
COBURN GORE...
AND CLARKSVILLE.
LAT...LON 4538 7080 4532 7093 4524 7090 4523 7087
4512 7092 4500 7134 4525 7121 4524 7118
4524 7113 4530 7110 4531 7103 4532 7100
4535 7101 4533 7098 4534 7096 4533 7091
4538 7082 4540 7082 4543 7078
TIME...MOT...LOC 2048Z 266DEG 23KT 4531 7111 4509 7129SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
450 PM EDT MON AUG 3 2015
NHZ003-005-007-008-011-032130-
NORTHERN GRAFTON NH-MERRIMACK NH-SOUTHERN GRAFTON NH-CHESHIRE NH-
SULLIVAN NH-
450 PM EDT MON AUG 3 2015
THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
NORTHERN GRAFTON COUNTY IN NEW HAMPSHIRE
MERRIMACK COUNTY IN NEW HAMPSHIRE
SOUTHERN GRAFTON COUNTY IN NEW HAMPSHIRE
CHESHIRE COUNTY IN NEW HAMPSHIRE
SULLIVAN COUNTY IN NEW HAMPSHIRE
* UNTIL 530 PM EDT
* AT 450 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR WILDER TO
CHESTER TO NEAR WILMINGTON...MOVING TO THE NORTHEAST AT 40 MPH.
* STRONG WIND GUSTS OF 45 TO 55 MPH ARE EXPECTED WITH THESE STORMS.
* LOCATIONS IMPACTED INCLUDE...
CLAREMONT...
LEBANON...
NEW LONDON...
MARLOW...
AND SURRY.
LAT...LON 4295 7253 4300 7244 4305 7247 4308 7244
4325 7244 4331 7240 4338 7242 4357 7238
4360 7234 4370 7230 4379 7220 4393 7184
4354 7189 4277 7238 4276 7251 4287 7256
TIME...MOT...LOC 2048Z 243DEG 35KT 4370 7233 4329 7260 4283 7292
LEGROSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 452 PM EDT MON AUG 3 2015 MEZ007-008-NHZ001-002-032130- NORTHERN OXFORD ME-NORTHERN FRANKLIN ME-NORTHERN COOS NH- SOUTHERN COOS NH- 452 PM EDT MON AUG 3 2015 THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A * SPECIAL WEATHER STATEMENT FOR... NORTHERN OXFORD COUNTY IN MAINE NORTHERN FRANKLIN COUNTY IN MAINE NORTHERN COOS COUNTY IN NEW HAMPSHIRE SOUTHERN COOS COUNTY IN NEW HAMPSHIRE * UNTIL 530 PM EDT * AT 452 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES SOUTHEAST OF ERROL...MOVING TO THE NORTHEAST AT 30 MPH. * NICKEL SIZE HAIL AND STRONG WIND GUSTS OF 45 TO 55 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... RANGELEY... UPTON... MIDDLE DAM... SOUTH ARM... AND OQUOSSOC. PRECAUTIONARY/PREPAREDNESS ACTIONS... PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED. DO NOT STAY IN THE OPEN OR SHELTER UNDER TREES WHEN LIGHTNING THREATENS. SEEK SHELTER INSIDE A STURDY BUILDING OR IN A VEHICLE. && LAT...LON 4460 7099 4475 7112 4506 7072 4480 7042 TIME...MOT...LOC 2050Z 239DEG 25KT 4470 7099
The Burlington radar (KCXX), 113 km away, was scanning. The volume nearest the first event began at 21:14 UTC.
19 thunderstorm wind, 2 hail. Local standard time, as filed.
A severe thunderstorm produced 1 inch hail in Littleton.
A severe thunderstorm downed trees in Cornish.
A severe thunderstorm downed trees in Lebanon.
A severe thunderstorm downed numerous trees throughout Lancaster.
Gusty winds from a severe thunderstorm toppled and snapped trees along the Connecticut River and caused a circus tent to collapse at the Lancaster Fairgrounds. About 100 people were under the tent at the time it collapsed. A 41-year-old man and his 6-year-old daughter were killed in the incident. Another 32 people were reported to have been treated at nearby hospitals. Winds were estimated to have gusted up to 75 mph in the hardest hit area along the Connecticut River where most of the tree damage occurred. No structural damage occurred to any of the permanent buildings at the fairgrounds.
A severe thunderstorm downed trees in Cornish.
A severe thunderstorm downed a tree blocking Mack Road in Gilsum.
A severe thunderstorm downed trees and wires in Lincoln.
A severe thunderstorm downed numerous trees in Plymouth.
A severe thunderstorm downed numerous trees throughout Bristol.
A severe thunderstorm downed numerous trees throughout Ashland.
A severe thunderstorm downed numerous trees throughout Holderness.
A severe thunderstorm downed trees and wires in Waterville Valley.
A severe thunderstorm produced 1 inch hail near Dixville.
A severe thunderstorm downed trees and wires on Stevenson Drive in West Ossipee.
A severe thunderstorm downed a tree in Belmont.
A severe thunderstorm downed numerous trees throughout North Conway.
A severe thunderstorm downed trees on wires at State Line Store in East Conway.
A severe thunderstorm downed numerous trees in North Conway.
A severe thunderstorm downed trees on wires in Effingham Falls.
A severe thunderstorm downed trees in Allenstown.
As the offices recorded each death: direct deaths were caused by the weather itself, indirect ones by something it set in motion.
| Event | Date | Age | Sex | Where | Kind |
|---|---|---|---|---|---|
| Thunderstorm Wind, Coos | 2015-08-03 | 41 | Male | Other | Direct |
| Thunderstorm Wind, Coos | 2015-08-03 | 6 | Female | Other | Direct |
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New Hampshire in 2015Every state in 2015This day in weather historyWarnings in New Hampshire, August 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 599829, 599827, 599828, 599824, 599833, 599826, 599834, 599840, 599835, 599836, 599837, 599838, 599839, 599831, 599850, 599847, 599852, 599843, 599846, 599841, 599853.